Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 4, 2011, 4:46 AM CDT for Conway County, Pope County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 4:46 AM CDT (09:46 UTC)
- Expired
- Apr 4, 2011, 5:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Conway County, AR, Pope County, AR
The radar
The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:44 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:31 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 4, 4:31 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 431 AM CDT MON APR 4 2011 ...SCATTERED SEVERE THUNDERSTORMS EXPECTED THROUGH EARLY THIS AFTERNOON... .SHORT TERM...EARLY THIS MORNING THROUGH THURSDAY NIGHT YET ANOTHER MUDDLED...DIFFICULT CONVECTIVE FCST FOR THE NATURAL STATE AS SEVERAL POSITIVE SVR WX PARAMETERS BATTLE WITH SOME NEGATIVE TIMING AND A STAUNCH CAPPING INVERSION. EARLY THIS MORNING...A LEAD IMPULSE IS MOVING EAST IN FAST UPR FLOW OVER TX AND SHOULD IMPACT AR THROUGH ABOUT 13Z THIS AM. AT THE SAME TIME...H5 HEIGHT FALLS HAVE COMMENCED WITH A 40-50 METER FALLS EXPECTED OVER THE NEXT 6 HOURS. A FOCUSED AREA OF MSTR POOLING HAS RESULTED IN MUCAPE VALUES PUSHING 3000 J/KG NEAR MENA AND THE LEAD IMPULSE IS APPROACHING...AS SEEN BY THE STORMS NEAR THE DFW METROPLEX. AS STORMS CONTINUE TO FIRE NORTH OF THE I30 CORRIDOR...A SVR TSTRM WATCH HAS BEEN ISSUED FOR ROUGHLY THE WESTERN HALF OF AR. THE MAIN THREATS WITH THESE STORMS WILL BE HAIL AS THEY STRUGGLE TO TAP THE BNDRY LAYER. HOWEVER...DAMAGING WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE STRONGEST STORMS AS GUSTY WINDS HAVE KEPT THE BNDRY LAYER MIXED OVERNIGHT AND UPR FORCING COULD REMOVE ENOUGH CAPPING FOR STORMS TO TEMPORARILY BECOME SFC BASED. CONCERNS FOR WIDESPREAD SFC BASED STORMS WILL INCREASE MID MORNING...AFTER A FEW HRS OF DIURNAL HEATING. FROM MID MORNING ON...A VERY POWERFUL H5 JET WILL PUMP BULK SHEAR VALUES THROUGH THE ROOF LATER WITH 60-70KTS OF 0-6KM SHEAR IMPINGING ON THE NWRN EDGE OF A MORE UNSTABLE AIRMASS CHARACTERIZED BY MLCAPE VALUES AOA 1500 J/KG. THE ULTIMATE QUESTION FOR TODAY IS WHERE WILL THE COLD FRONT WILL BE WHEN DIURNAL HTG ALLOWS RAPID INTENSIFICATION OF SFC BASED THUNDERSTORMS. AFTER THE EARLY MORNING BOUT OF SCATTERED/CLUSTERED CONVECTION...CONDS ARE FAVORABLE FOR AN IMPRESSIVE LINE OF WIDESPREAD STORMS TO DEVELOP ALONG THE COLD FRONT LATE THIS MORNING INTO THE AFTERNOON. ATTM...IT APPEARS THE GREATEST THREAT LIES TO THE EAST OF THE I30/US67 CORRIDOR... WHERE DAMAGING WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE. IT LOOKS LIKE THE BEST WINDOW FOR THE LINE TO DEVELOP AND AFFECT AREAS E OF I30/US67 WILL BE ABOUT 10AM-3PM. BEYOND 3PM...EVERYTHING SHOULD BE WELL EAST OF THE CWA. THE LAKE WIND ADVISORY CONTS TODAY AS WINDS REMAIN VERY GUSTY AHEAD OF THE FRONT AND POST FRONTAL WINDS THIS AFTERNOON WILL ALSO BE QUITE STRONG. THOUGH WINDS WILL STILL BE BREEZY EARLY MON NIGHT THEY WILL DIE DOWN LATER AS HIGH PRESSURE SETTLES IN AFTER 06Z. THIS...COMBINED WITH VERY LOW SFC DEWPTS SHOULD RESULT IN LOW TEMPS TONIGHT TANKING INTO THE LOW TO MID 30S IN MANY PLACES. DUE TO THE EVENT BEING MARGINAL...HAVE OPTED TO FORGO A FREEZE WATCH ATTM...BUT A FEW PLACES WILL LIKELY APPROACH 32F BY EARLY TUE MORNING...ESPECIALLY IN THE RIVER VALLEYS. REST OF FCST FROM TUE ON LOOKS ON TRACK WITH FEW CHANGES NEEDED. && .LONG TERM...FRIDAY THROUGH SUNDAY THE EXTENDED FORECAST WILL MAINLY HAVE A LOW CHANCE OF RAIN EACH DAY DUE TO A MOIST AND WARM AIR MASS OVER THE AREA...AND WEAK SHORT WAVE ENERGY MOVING OVER AR FROM THE SW UPPER FLOW. THE UPPER LOW OVER THE SW U.S. IS FORECAST TO GRADUALLY MOVE E THEN NE AND SPREAD A BIT MORE ENERGY TO THE SOUTHERN PLAINS. THE TREND IS MOST OF THE ENERGY WILL LIFT OVER WESTERN TO NORTHERN AR...WITH LESS OVER CENTRAL AND SOUTH. DUE TO INCONSISTENCIES IN THE MODELS CONCERNING THE AMOUNT OF SHORT WAVE ENERGY AND HOW FAR EAST IF WILL MAKE IT...SLIGHT TO LOW CHANCE POP IS WHAT WE WILL GO WITH THROUGH SUNDAY. GFS IS MOVE AGGRESSIVE WITH SHORT WAVE ENERGY THAN THE ECMWF. OTHERWISE TOWARD THE END OF THE EXTENDED FORECAST MODELS DO MOVE THE UPPER LOW OVER THE SW U.S. TO THE GREAT LAKES REGION. THIS MAY BRING A BIT MORE ENERGY TO AR. TEMPERATURES WILL BE ABOVE NORMAL VALUES EXCEPT IN THOSE AREAS THAT MAY RECEIVE RAIN FALL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 35 63 44 / 80 10 0 0 CAMDEN AR 74 36 70 45 / 80 10 0 0 HARRISON AR 59 32 65 43 / 80 0 0 0 HOT SPRINGS AR 72 36 67 45 / 80 10 0 0 LITTLE ROCK AR 73 37 67 45 / 80 10 0 0 MONTICELLO AR 74 37 67 44 / 90 10 0 0 MOUNT IDA AR 69 33 67 44 / 80 0 0 0 MOUNTAIN HOME AR 62 33 65 43 / 80 0 0 0 NEWPORT AR 72 35 62 44 / 80 10 0 0 PINE BLUFF AR 74 38 66 44 / 80 10 0 0 RUSSELLVILLE AR 67 32 68 42 / 80 0 0 0 SEARCY AR 72 35 64 41 / 80 10 0 0 STUTTGART AR 73 38 64 45 / 80 10 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && SHORT TERM...63 / LONG TERM...59
Hazardous weather outlook, Apr 3, 2:15 PM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 215 PM CDT SUN APR 3 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 215 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PUSH THROUGH THE PLAINS THIS AFTERNOON AND TONIGHT. THE FRONT WILL TRIGGER SCATTERED SEVERE THUNDERSTORMS IN EASTERN KANSAS AND WESTERN MISSOURI THIS EVENING...WITH STORMS BUILDING TOWARD ARKANSAS TONIGHT. THERE IS AT LEAST A CHANCE OF SEVERE WEATHER IN NORTHWEST SECTIONS OF THE STATE BY DAWN MONDAY. GUSTY SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON...WITH GUSTS FROM 30 TO 40 MPH. GUSTS COULD EXCEED 40 MPH IN SOME AREAS. SPEEDS WILL DECREASE SOMEWHAT TONIGHT TO 15 TO 25 MPH. A WIND ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONT WILL PUSH THROUGH THE REGION ON MONDAY. ISOLATED SEVERE STORMS ARE POSSIBLE IN THE NORTHWEST HALF OF THE STATE DURING THE MORNING. SEVERE WEATHER IS MORE LIKELY FARTHER SOUTHEAST IN THE AFTERNOON AS DAYTIME HEATING DESTABILIZES THE ATMOSPHERE. THIS INCLUDES AREAS SOUTH AND EAST OF BRINKLEY...PINE BLUFF AND CAMDEN. THE MAIN CONCERN WITH SEVERE STORMS ON MONDAY WILL BE DAMAGING WINDS AND QUARTER SIZE HAIL OR LARGER. GIVEN STRONG WINDS TURNING WITH HEIGHT...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. GUSTY SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT...WITH A WIND ADVISORY REMAINING IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59/46
In the hours before
Special weather statement, Apr 4, 3:12 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 AM CDT MON APR 4 2011
ARZ037-040-041-052-040855-
MONTGOMERY AR-PIKE AR-POLK AR-SCOTT AR-
312 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTT...WESTERN
MONTGOMERY...POLK AND NORTHERN PIKE COUNTIES UNTIL 400 AM CDT...
AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WAS RAPIDLY DEVELOPING OVER FAR WESTERN POLK
COUNTY...NEAR VANDERVOORT...OR 16 MILES SOUTH OF MENA...MOVING
NORTHEAST AT 50 MPH.
SMALL HAIL TO PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY
RAIN.
* LOCATIONS IMPACTED INCLUDE...
MENA... LAKE GREESON... WICKES...
VANDERVOORT... POLK CNTY FAIRGNDS... OPAL...
ODEN... NORMAN... MOUNTAIN FORK...
MIMOSA... MCCAULEY...
LITTLE MISSOURI FALLS REC AREA... LAKE WILHELMINA...
LAKE MENA... HATFIELD... HARTLEY...
GRANNIS... GAP MTN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3465 9445 3484 9379 3420 9351 3420 9393
3426 9392 3435 9394 3435 9425 3419 9424
3419 9446
TIME...MOT...LOC 0810Z 242DEG 58KT 3438 9431
59Special weather statement, Apr 4, 4:02 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 402 AM CDT MON APR 4 2011 ARZ038-039-041-042-052>054-040945- CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PERRY AR-PIKE AR-YELL AR- 402 AM CDT MON APR 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHWESTERN PERRY...GARLAND...EASTERN MONTGOMERY...WESTERN HOT SPRING... NORTHEASTERN PIKE AND EXTREME NORTHWESTERN CLARK COUNTIES UNTIL 445 AM CDT... AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS...NEAR RIVER BLUFF REC AREA...OR 6 MILES NORTH OF MT IDA...MOVING NORTHEAST AT 55 MPH. SMALL HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN ARE EXPECTED WITH THIS AREA OF STORMS. * LOCATIONS IMPACTED INCLUDE... PINEY... ROCKWELL... MT IDA... LAKE OUACHITA... HOT SPRINGS... SEGUR... PLAINVIEW... MOUNTAIN PINE... MEYERS... MAULDIN... LOFTON... LENA LNDG REC AREA... LAKE OUACHITA SP... HOT SPRINGS NATL PARK... HOT SPRINGS MEM FLD... GLENWOOD... GAP CREEK REC AREA... LAT...LON 3503 9329 3451 9297 3424 9352 3472 9374 TIME...MOT...LOC 0901Z 247DEG 47KT 3465 9358 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:12 AM CDT | Special Weather Statement | LZK | Montgomery, Polk | 43 min |
| Apr 4, 3:26 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk, Scott | 49 min |
| Apr 4, 4:02 AM CDT | Special Weather Statement | LZK | Garland | 43 min |
| Apr 4, 4:36 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 39 min |
| Apr 4, 5:04 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Scott, Yell | 26 min |
| Apr 4, 5:34 AM CDT | Special Weather Statement | LZK | Conway, Faulkner, Perry | 46 min |
| Apr 4, 5:49 AM CDT | Special Weather Statement | LZK | Marion | 46 min |
| Apr 4, 6:17 AM CDT | Special Weather Statement | LZK | Hot Spring, Pulaski, Saline | 83 min |
| Apr 4, 6:18 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Johnson, Marion, Newton and 4 more | 42 min |
| Apr 4, 6:53 AM CDT | Special Weather Statement | LZK | Baxter, Fulton, Izard, Sharp | 57 min |
| Apr 4, 6:57 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Searcy, Stone, Van Buren | 33 min |
| Apr 4, 7:05 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp, Stone | 55 min |
| Apr 4, 7:29 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Yell | 46 min |
| Apr 4, 7:33 AM CDT | Special Weather Statement | LZK | Lonoke, Prairie, Woodruff | 47 min |
| Apr 4, 8:24 AM CDT | Areal Flood Advisory | LZK | Baxter, Marion, Searcy, Stone | 2 hr |
| Apr 4, 8:35 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 25 min |
| Apr 4, 8:55 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Ouachita | 35 min |
| Apr 4, 8:58 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring, Ouachita, Pike | 32 min |
| Apr 4, 9:08 AM CDT | Tornado Warning | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Ouachita | 22 min |
| Apr 4, 9:26 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Drew and 8 more | 49 min |
| Apr 4, 9:32 AM CDT | Areal Flood Advisory | LZK | Lonoke, Pulaski | 118 min |
| Apr 4, 10:00 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Drew, Ouachita | 45 min |
| Apr 4, 10:09 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Bradley, Cleveland, Desha, Drew, Jefferson and 5 more | 36 min |
| Apr 4, 10:41 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln, Monroe and 1 more | 34 min |
| Apr 4, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Desha, Drew | 45 min |
| Apr 4, 11:11 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Monroe | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.